# SDR CA090209001

- Difficulty date: January 23, 2009
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Cessna 421
- Aircraft time: 3,619 hours
- Engine: Cont GTSIO520D
- Propeller: Mcauly 3AF34C92
- System (JASC): 5710 · Wing Main, Frame Structure
- Part: Attach Bolt
- Part number: NAS464P10LA32
- Condition: Cracked
- Location: Wing
- Part time: 3,702 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THIS BOLT WAS INSPECTED DURING THE ANNUAL INSPECTION OF THIS AIRCRAFT.  IT WAS VISUALLY SEEN TO HAVE WHAT LOOKED LIKE A CRACK ON THE HEAD SURFACE OF THE BOLT.  THIS COULD BE MISTAKEN AS DAMAGE FROM A DRIFT OR HAMMER DONE DURING INSTALLATION.  THE PART WAS REMOVED FROM SERVICE, AND SENT FOR NDT INSPECTION.  THE INSPECTOR PERFORMED BOTH MAG PARTICLE AND PENETRANT INSPECTIONS AND DETERMINE WITH BOTH METHODS THAT THE BOLT IS IN FACT CRACKED.  THEY ARE GUESSING THE CRACK DEPTH TO BE APPROXIMATELY .020-.030  INCH DEEP.  THEY ALSO SUGGESTED THAT THIS COULD HAVE BEEN A MANUFACTURING DEFECT CAUSED DURING ANY HARDENING PROCESS THAT MAY HAVE BEEN PERFORMED.  THIS PART IS AVAILABLE FOR FURTHER INSPECTION.  THE TIME ON THE PART HAPPENS TO BE THE TOTAL TIME OF THE AIRCRAFT AS THERE IS NO RECORD IN THE LOGS WHICH DATE BACK TO 2001 (THE ONLY LOGS AVAILABLE AT TIME OF REPORT) WHICH INDICATES BOLT HAS BEEN REPLACED.
